Previous |  Up |  Next


Title: Sequential closures of $\sigma$-subalgebras for a vector measure (English)
Author: Ricker, Werner J.
Language: English
Journal: Commentationes Mathematicae Universitatis Carolinae
ISSN: 0010-2628 (print)
ISSN: 1213-7243 (online)
Volume: 37
Issue: 1
Year: 1996
Pages: 91-97
Category: math
Summary: Let $X$ be a locally convex space, $m: \Sigma \to X$ be a vector measure defined on a $\sigma$-algebra $\Sigma$, and $L^1(m)$ be the associated (locally convex) space of $m$-integrable functions. Let $\Sigma(m)$ denote $\{\chi_{{}_{E}}; E\in \Sigma\}$, equipped with the relative topology from $L^1(m)$. For a subalgebra $\Cal A \subseteq \Sigma$, let $\Cal A_\sigma$ denote the generated $\sigma$-algebra and $\overline{\Cal A}_s$ denote the {\sl sequential\/} closure of $\chi(\Cal A) = \{\chi_{{}_{E}}; E\in \Cal A\}$ in $L^1(m)$. Sets of the form $\overline{\Cal A}_s$ arise in criteria determining separability of $L^1(m)$; see [6]. We consider some natural questions concerning $\overline{\Cal A}_s$ and, in particular, its relation to $\chi(\Cal A_\sigma)$. It is shown that $\overline{\Cal A}_s \subseteq \Sigma (m)$ and moreover, that $\{E\in \Sigma; \chi_{{}_{E}} \in \overline{\Cal A}_s\}$ is always a $\sigma$-algebra and contains $\Cal A_\sigma$. Some properties of $X$ are determined which ensure that $\chi(\Cal A_\sigma) = \overline{\Cal A}_s$, for any $X$-valued measure $m$ and subalgebra $\Cal A \subseteq \Sigma$; the class of such spaces $X$ turns out to be quite extensive. (English)
Keyword: $\sigma $-subalgebra
Keyword: vector measure
Keyword: sequential closure
MSC: 28B05
idZBL: Zbl 0877.28011
idMR: MR1396162
Date available: 2009-01-08T18:22:14Z
Last updated: 2012-04-30
Stable URL:
Reference: [1] Bourbaki N.: Topologie générale. II (Nouvelle Édition).Chapitres 5 à 10, Herman, Paris, 1974.
Reference: [2] Dunford N., Schwartz J.T.: Linear operators III; spectral operators.Wiley-Interscience, New York, 1972. MR 1009164
Reference: [3] Floret K.: Weakly compact sets.Lecture Notes in Math., Vol.801, Springer-Verlag, Berlin and New York, 1980. Zbl 0437.46006, MR 0576235
Reference: [4] Kluvánek I., Knowles G.: Vector measures and control systems.North Holland, Amsterdam, 1976. MR 0499068
Reference: [5] Ricker W.J.: Criteria for closedness of vector measures.Proc. Amer. Math. Soc. 91 (1984), 75-80. Zbl 0544.28005, MR 0735568
Reference: [6] Ricker W.J.: Separability of the $L^1$-space of a vector measure.Glasgow Math. J. 34 (1992), 1-9. MR 1145625
Reference: [7] Schwartz L.: Radon measures on arbitrary topological spaces and cylindrical measures.Oxford University Press, Bombay, 1973. Zbl 0298.28001, MR 0426084
Reference: [8] Thomas G.E.F.: Integration of functions in locally convex Suslin spaces.Trans. Amer. Math. Soc. 212 (1975), 61-81. MR 0385067


Files Size Format View
CommentatMathUnivCarolRetro_37-1996-1_5.pdf 211.0Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo